.ISSN (e) 1759-7331
(print) 1759-7323
Quantitative Economics
An open-access journal in quantitative economics
Journal of the
Econometric Society
Font Size:  Small  Medium  Large

Quantitative Economics, Volume 6, Issue 2 (July 2015)

Estimating overidentified, nonrecursive, time‐varying coefficients structural vector autoregressions

Fabio Canova, Fernando J. Pérez Forero


This paper provides a general procedure to estimate structural vector autoregressions. The algorithm can be used in constant or time‐varying coefficient models, and in the latter case, the law of motion of the coefficients can be linear or nonlinear. It can deal in a unified way with just‐identified (recursive or nonrecursive) or overidentified systems where identification restrictions are of linear or of nonlinear form. We study the transmission of monetary policy shocks in models with time‐varying and time‐invariant parameters.

Time‐varying coefficient structural VAR models Metropolis algorithm identification restrictions monetary transmission mechanism C11 E51 E52

Full Text: Print (Supplement) Print View (Supplement) View Supplementary code PDF (Print)